Aa
A
A
A
Close
Pulmonary Hypertension Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

I have PH and very concerned-Help!

I have moderate pulmonary hypertension from an echo cardiogram I had back in 2011. I had another echo last month ( as I suffered a severe episode in March where I blacked out and my BP dropped 80/60). I don"t think I've recovered from it yet. The  recent test results show pulmonary hypertension 55 mmhg., although I had been wearing a nitro patch at the time. I don't know if that made a difference as I wasn't asked about it.

I personally feel each week I'm becoming more debilitated, exhausted, shorter of breath upon "any" type of small exertion, dizzy, weakness heart irregularities etc.  I'm asthmatic, it's been under control for several years, Hypothyroid, I have Fibromyalgia, Osteoporosis and Coronary Microvascular Disease which I was diagnosed with after having (2) Angiograms wrist/groin about 4 yrs.ago. The heart specialist recommended nitro for the angina that supposedly caused the right side constriction in my throat/chest/neck. At the time I was suffering from hypertension and on meds for it. Now I am off all BP meds. since my BP has been dropping so low.

As soon as I wake up in the morning I'm already short of air. I put on my nitro patch and use my nitro spray hoping it will help and ease the pressure in my right side. For years I've complained of the right side of my throat, right side chest and heart which becomes very constricted. The nitro was helping but doesn't seem to work very well any longer.  

Most days it's become difficult to just get out of my bed. Brushing my teeth becomes too much of an effort and I'm so short of air from any small exertion. If I do happen to have a "good day" such as going to the post office etc., it takes me 3-4 days to recoup from it as it's just too much. I spend most of my days sleeping as I"m so tired.

Is my PH becoming worse or is it a combination of something else and should I be on meds for my PH?

I would greatly welcome advice and suggestions please!I
1 Responses
1884349 tn?1353818598
MEDICAL PROFESSIONAL
Hello and welcome to the forum.

First, I am very sorry with all of your struggles. I can tell that it is really taking a toll on you.

Second, and I hope this helps and makes you feel a bit better, while you probably do have "PH", two comments:
a. You likely do not have "PAH" which is the serious condition that requires medications, etc etc
b. You symptoms are NOT characteristic of PH nor worsening PH.  IF you have PH, it is likely a marker/reflective of other things going on and not the problem itself.

Finally, I would continue to share your symptoms and fears with your physicians and simultaneously, be sure that the accompanying anxiety, etc is being addressed with a combination of therapy and probably even some anti-anxiety medications---I cant even begin to tell you how important it is to treat the entire body including what is often neglected---our nervous systems!!

Wishing you only the best.

Dr. Rich
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.